Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 199, NWS Fort Worth, TX

August 12, 2001Montague County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 12, 2001, 4:45 PM CDT for Montague County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 12, 2001, 4:45 PM CDT (21:45 UTC)
Expired
Aug 12, 2001, 5:30 PM CDT
In force
45 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Montague County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 120 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2001-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1013 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2001-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1013 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
1569 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

102 
WUUS54 KFWD 122146
SVRFTW
TXC337-122230-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
445 PM CDT SUN AUG 12 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTAGUE COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 530 PM CDT

* AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A  
SEVERE THUNDERSTORM 5 MILES EAST OF BOWIE...MOVING EAST AT 10 MPH.

DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. TAKE
COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

LAT...LON 3360 9786 3347 9771 3348 9749 3387 9756

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:30 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Aug 12, 3:30 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
330 PM CDT SUN AUG 12 2001

THUNDERSTORM DEVELOPMENT THIS AFTERNOON HAS NOT BEEN AS GREAT AS
THE LAST COUPLE OF DAYS. THE LOW LEVEL CONVERGENCE THAT WAS APPARENT
DURING THE LAST COUPLE OF DAYS...IS NOT AS STRONG TODAY.  WILL KEEP
CHANCE POPS ACROSS MOST OF THE FORECAST AREA FOR TONIGHT WITH THE
BEST CHANCES ACROSS THE NORTHERN 2/3S.  THE RAIN CHANCE WILL
CONTINUE INTO MONDAY...AND THEN DECREASE MONDAY NIGHT. NORTHWESTERLY
FLOW ALOFT WILL HELP BRING DOWN ANOTHER FRONT BY THURSDAY...SO HAVE
INCLUDED A CHANCE OF THUNDERSTORMS IN THE EXTENDED FOR THURSDAY AND
EARLY FRIDAY.  58

DFW 76/96/75/96 3421    ACT 77/98/75/98 3322

.FWD...NONE.

In the hours before

Special weather statement, Aug 12, 12:40 PM CDT, 4 hours 5 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-122100-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1240 PM CDT SUN AUG 12 2001

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE
INTO THE EVENING HOURS...MAINLY NORTHWEST OF A LAMPASAS...TO ATHENS
LINE.  THESE STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY RAIN...SMALL HAIL...AND WIND GUSTS TO
50 MILES AN HOUR. AN ISOLATED DOWNBURST COULD PRODUCE SOME STRAIGHT
LINE WIND DAMAGE.

REMEMBER...LIGHTNING CAN STRIKE OVER 10 MILES FROM THE PARENT
THUNDERSTORM.  IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING.

SOUTH OF INTERSTATE 20...AFTERNOON HEAT INDEX VALUES MAY REACH 105
DEGREES OUTSIDE OF RAIN AREAS.
Special weather statement, Aug 12, 3:30 PM CDT, 1 hour 15 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131000-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
330 PM CDT SUN AUG 12 2001

THERE WILL BE SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY NORTH OF
A GOLDTHWAITE TO ATHENS LINE...THROUGH EARLY EVENING.  THE STRONGER
THUNDERSTORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...
FREQUENT LIGHTNING...SMALL HAIL...AND BRIEF HEAVY RAINFALL.  THE
STORMS SHOULD DIMINISH AND END BY 8 PM.

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.